Jump to content
nirubhai

nirubhai: sleep restoration

Recommended Posts

nirubhai

Hi,

Is it possible to get natural sleep after heavy use of valium for about 40 years? I'm off from valium for last 3 years and tapering etizolam*. Took valium from 1970 to 2014.

 

*  Link to wiki information about this drug.

Etizolam (marketed under the brand name Etilaam, Etizola, Sedekopan, Etizest, Pasaden or Depas) is a benzodiazepine analog.

 

 

Edited by ChessieCat
added link to wiki info

Share this post


Link to post
nirubhai

Hi all

 

Is magnesium intake at the time of Benzodiazepine withdrawal really helpful as claimed often? Dr Heather Ashton, the famous benzo fighter has advised AGAINST all supplements.

 

Your take please.

NB 

 

Edited by ChessieCat
unbolded font

Share this post


Link to post
manymoretodays

Hi nirubhai,

And welcome aboard.

Can you tell us a little bit more about your history.

Please put your withdrawal history in your signature

this is the portion you see under other members posts, unless using a phone device.  Just follow the instructions in the above link.

 

And I'm just going to give you the bare minimum of links here to some of our information regarding tapering and withdrawal.

 

The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.

 

How did you come off Valium?

What dose do you take presently of your etizolam, and how are you tapering it?

Have you a history of any other psychiatric type drugs?

And what is your sleep like presently?

You might find some helpful information and non drug coping here:  Important topics about symptoms, including sleep problems

There is a whole indexed list of topics in the first post, specific to sleep problems, in the link ^

 

We do have members on benzo's, and magnesium supplements.  I'll give you a few more links regarding your question.

Important topics about tests, supplements, treatments, and diet

Magnesium, nature's calcium channel blocker

I think you'll find that we may vary a bit here at survivingantidepressants from some of Dr. Ashton's ideas and philosophy.

You are also most welcome to take a look over in our Benzo tapering and recovery area

Perhaps you would like to start an introduction there as well.

Best,

Love, peace, healing, and growth,

mmt

 

Share this post


Link to post
Altostrata

Hello, nirubhai. How are you doing now?

 

Here are our sleep tips 

 

Share this post


Link to post
nirubhai

I quit etizolam on 27 March and it's 50 days of having been off. I am, alongside the issues of depression and brain fog, facing the problem of acute insomnia in nights. I am taking Amitriptyline 10 mg for the last 3 days, and it's giving me some help in sleep (something is better than nothing way). Should I continue with this antidepressant? I just fear, I may get dependent on it, and that may crack away my life itself this time. Please help.

Share this post


Link to post
nirubhai

While withdrawing from etizolam and having quit it finally, I've developed severe brain fog. Any idea to correct it and be normal?

Share this post


Link to post
nirubhai

Day 54 of benzo freedom. Sleep acute hard to get. Took amitriptyline 10 mg yesterday which somewhat helped. Will it be OK to go with this drug for sleep? 

Share this post


Link to post
brassmonkey

Please do not get mixed up with this drug.  We do not recommend adding any drug to cover up or control WD symptoms, because it puts you right back where you were to start with.  Having to get off of another drug. Amitriptyline hydrochloride, also known as Elavil, is a tricyclic antidepressant. That is what they used before benzos were invented.  It is quite addictive and very, very hard to get off of.

Share this post


Link to post
intothewoods
14 hours ago, nirubhai said:

Took amitriptyline 10 mg yesterday which somewhat helped. Will it be OK to go with this drug for sleep? 

 

I've been on Amitriptyline for 15 years and regret the first pill. It's peddled by physicians as somewhat benign yet, as @brassmonkey said, it's terribly addictive. If you google the side effects of even short-term use, you'll see it causes neurological problems, including cervical dystonia, and a host of other ugly things I can attest to. I'm tapering at a glacial pace because it doesn't let go without a fight. 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...